MAUDE Adverse Event Report: COOK INC FLEXOR SHUTTLE TIBIAL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR SHUTTLE TIBIAL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
It was reported that during a tibial intervention using a flexor shuttle tibial guiding sheath the tuohy was leaking.It is specifically not leaking on the 3 way stop cock side.It is leaking where the clear plastic tubing is connected to the white hub.No section of the device remained inside the patient's body.The patient did not require any additional procedures due to this occurrence.There were no reported adverse effects caused or contributed to the product.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the complaint history, drawings, device history record, instructions for use (ifu), manufacturing instructions, quality control, personnel interview, visual inspection and functional testing of the returned device was conducted during the investigation.A document-based investigation was also performed.Review of the device history record of the finished product shows no nonconforming events that would contribute to this failure mode.There were no other reported complaints for this lot number.Only the sheath connecting tube subassembly of the complaint flexor shuttle tibial guiding sheath device was returned for inspection.A leak test was performed on the subassembly, and leakage was detected where the white fitting (connector cap) is connected to the clear tubing.The two white fittings (connector cap and pmlla) were disassembled from the connecting tube for further examination.A hole was found in the clear tubing just below the flare.It is possible that this damage could have occurred during the flaring manufacturing process.The connecting tube subassembly is supplied to cook by (b)(4).(b)(4) does not currently have a validated process for manufacturing the connecting tube subassembly.The compliance issue of lack of verification or validation will be addressed.Based on the information provided, examination of the returned product, and the results of our investigation; the root cause was determined to most likely be related to the manufacturing process.Measures have been conducted to address this failure mode.Monitoring will continue to be performed for similar complaints.

Brand Name
FLEXOR SHUTTLE TIBIAL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6684081
Report Number1820334-2017-00858
Device Sequence Number13923851
Product Code DYB
UDI-Device Identifier00827002481909
UDI-Public(01)00827002481909(17)200209(10)7662632
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/09/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberKSAW-4.0-18/35-90-RB-SHTL-HC
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 06/05/2017
Supplement Date Received by Manufacturer10/04/2017
Initial Report FDA Received Date07/03/2017
Supplement Report FDA Received Date10/09/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1